MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that during the intraocular lens (iol) implantation procedure, the doctor noticed a scratch on the lens surface under the microscope before loading it.The lens was set aside, and no replacement lens was implanted in the patient.The patient¿s other eye (left eye) was successfully operated but the right eye procedure could not be finished on that day as there was no backup lens available.Two days later, the procedure was completed when the new lens arrived.Additional information received stating that patient was left aphakic on (b)(6) 2025.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.Both haptics were bent in the gusset and distal area against the posts of the lens case.The optic had a light scratch on the anterior side near the center.The optic was pressed between the posts and leaning down into the well area of the lens case.Product history records were reviewed, and documentation indicated the product met release criteria.Associated products were indicated; however, file was reported as damaged when opened.The product investigation could not identify a root cause for the reported complaint.The reported lens damage was observed.The observed damage is similar in appearance to handling related damage.The presence of the solution on the returned sample is evidence that the product was subjected to handling.Due to the presence of surgical solution, we are unable to verify that the damage was present when opened.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21593127
Report Number1119421-2025-00665
Device Sequence Number15684662
Product Code POE
UDI-Device Identifier00380652421140
UDI-Public(01)00380652421140(17)251105(11)201106(10)15112284
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberDFT015
Device Lot Number15112284
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC OVD.; MONARCH III IOL CARTRIDGE D.; MONARCH IOL INJECTOR, UNSPECIFIED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale